Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 20, 2011, 5:28 PM EDT for Rush County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2011, 5:28 PM EDT (21:28 UTC)
- Expired
- Jul 20, 2011, 6:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
County Rush County, IN
The radar
The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
056
WWUS83 KIND 202128
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EDT WED JUL 20 2011
INZ048-056-057-202215-
HANCOCK-RUSH-SHELBY-
528 PM EDT WED JUL 20 2011
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HANCOCK...
NORTHWESTERN RUSH AND NORTHEASTERN SHELBY COUNTIES UNTIL 615 PM
EDT...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF GREENFIELD...OR 18 MILES NORTH OF
SHELBYVILLE...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
CARTHAGE AROUND 550 PM EDT...
MORRISTOWN AROUND 555 PM EDT...
ARLINGTON AROUND 615 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3954 8566 3979 8578 3984 8562 3982 8560
3979 8559 3979 8557 3959 8539
TIME...MOT...LOC 2128Z 333DEG 8KT 3975 8565
$$
KOCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 20, 4:20 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 20, 4:20 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 420 PM EDT WED JUL 20 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... DANGEROUSLY OPPRESSIVE HEAT AND HUMIDITY CONTINUES INTO THE WEEKEND AS RIDGING ALOFT REMAINS IN PLACE. A WEAK BOUNDARY MAY APPROACH THE AREA ON FRIDAY BEFORE WASHING OUT. ANOTHER WEAK BOUNDARY AND SURFACE HIGH MAY ENTER THE AREA EARLY NEXT WEEK...ALLOWING A SLIGHT COOL DOWN...BUT WITH TEMPERATURES STILL REMAINING ABOVE NORMAL. && .NEAR TERM /TONIGHT/... FOCUS IS TEMPERATURES. GUIDANCE IS SIMILAR ON MAJOR FEATURES AND A BLEND IS SUFFICIENT. CONSIDERED A SLIGHT CHANCE POP FOR THE FIRST HOUR OR TWO OF THE OVERNIGHT PERIOD TO ACCOUNT FOR ANY POP UPS THAT MANAGE TO HOLD ON PAST 00Z...BUT FEEL THAT THIS IS UNLIKELY ENOUGH TO MERIT NO MENTION. AMPLE INSTABILITY IS PRESENT...BUT WITH LITTLE TO NO SHEAR AND FORCING/TRIGGERS...EXPECT VAST MAJORITY OF STORMS TO HAVE DISSIPATED BY 00Z. ON TEMPS...GUIDANCE PERFORMING POORLY ON OVERNIGHTS...ESPECIALLY NEAR CITIES IN THE AREA...AND WITH NO AIRMASS CHANGE WILL GO WITH TEMPS AT OR SLIGHTLY ABOVE PERSISTENCE. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... FOCUS REMAINS TEMPS. GUIDANCE IS SIMILAR AND A BLEND IS SUFFICIENT. LITTLE CHANGE IN AIRMASS ANTICIPATED THROUGH THE END OF THE WORK WEEK...AND THUS HEAT AND HUMIDITY WILL CONTINUE. GUIDANCE STRUGGLES WITH THIS...AND TEMPS AT OR ABOVE PERSISTENCE WILL BE USED TOMORROW...WITH A SLIGHT REDUCTION ON FRIDAY FOR ADDITIONAL THUNDERSTORM POTENTIAL. AMPLE INSTABILITY NECESSITATES A SLIGHT CHANCE POP TOMORROW AFTERNOON...BUT CANNOT JUSTIFY HIGHER IN ABSENCE OF SIGNIFICANT FORCING. A WEAK BOUNDARY MAY APPROACH THE AREA...BUT WILL LIKELY STALL WELL TO THE NORTH ON THURSDAY. THIS BOUNDARY MAY GET A LITTLE CLOSER ON FRIDAY...AND GUIDANCE HINTS AT WEAK WAVES THAT MAY SLIDE ALONG THE BOUNDARY IN THE PRESENCE OF A SLIGHTLY WEAKENING CAP. THUS...WILL CONTINUE SLIGHT CHANCE TO LOW CHANCE POPS ON FRIDAY. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... LITTLE RELIEF IN SIGHT AS FLAT...BROAD RIDGING REMAINS THE RULE ACROSS THE REGION. WEAK BOUNDARY AND SURFACE HIGH EARLY NEXT WEEK WILL LIKELY BRING SOME RELIEF FROM HUMIDITY...AND MINOR TEMPERATURE RELIEF...WITH HIGHS DROPPING BACK INTO THE UPPER 80S/LOW 90S. WENT SLIGHTLY ABOVE HPC NUMBERS SOME PERIODS. ON POPS...MAY SEE SOME THUNDERSTORMS WITH A WEAK FRONTAL SYSTEM OVER THE WEEKEND INTO EARLY NEXT WEEK...BEFORE DRY WEATHER RETURNS WITH SURFACE HIGH MONDAY NIGHT INTO TUESDAY. HPC NUMBERS WERE A BIT SPORADIC AND GENERALLY WENT NEAR ENSEMBLE NUMBERS. MAY END UP NEEDING TO EXTEND HEAT WARNING INTO SUNDAY...BUT WITH AMPLE TIME TO MAKE THIS DECISION...WILL DEFER FOR NOW. A LOT CAN CHANGE BETWEEN NOW AND DAY 5. && .AVIATION.../FOR 202100Z TAF UPDATES/... WILL KEEP CB GROUPS IN THROUGH 00Z AS THERE WERE A COUPLE OF ISOLATED STORMS OUT THERE...AND TEMPERATURES WERE IN THE UPPER 90S WHICH HAS ALLOWED THE CAP TO BREAK. IN ADDTION...WINDS HAVE TURNED SOUTHEAST AT BMG AS AN OUTFLOW BOUNDARY HAS MOVED THROUGH THERE FROM A BIG STORM JUST TO THE SOUTH. FINALLY...BUMPED UP WINDS BASED ON OBSERVATIONS THROUGH 00Z. PREVIOUS DISCUSSION FOLLOWS... SURFACE HIGH PRESSURE FROM SOUTHEAST STATES TO FORECAST AREA THROUGH THE PERIOD. HIGH PRESSURE ALOFT REMAINING OVER AREA. PERSISTENT SCT TO BKN CIRRUS AT 25 THOUSAND FEET. SCT-BKN TOWERING CUMULUS WITH BASES 5 THOUSAND FEET THIS AFTERNOON. VISIBILITIES P6SM...EXCEPT AREAS MVFR IN HAZE 09Z-13Z THURSDAY. WINDS MAINLY SOUTHWEST LESS THAN 10 KNOTS. && .IND WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR INZ021- 028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM....NIELD AVIATION...JK/MK
Hazardous weather outlook, Jul 20, 4:48 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 448 PM EDT WED JUL 20 2011 INZ021-028>031-035>049-051>057-060>065-067>072-212100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 448 PM EDT WED JUL 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. HEAT INDICES IN THE 105 TO 115 DEGREE RANGE ARE EXPECTED TO CONTINUE THROUGH LATE THIS EVENING. ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THIS EVENING. SEVERE STORMS ARE NOT EXPECTED...ALTHOUGH SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 100 AND 115 DEGREES DURING THE AFTERNOONS AND EVENINGS THROUGH SATURDAY. MAXIMUM HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED SUNDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...FRIDAY...AND SATURDAY THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER...LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Special weather statement, Jul 20, 4:36 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
436 PM EDT WED JUL 20 2011
INZ047-055-056-202115-
JOHNSON-MARION-SHELBY-
436 PM EDT WED JUL 20 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN JOHNSON...
SOUTHEASTERN MARION AND NORTHWESTERN SHELBY COUNTIES UNTIL 515 PM
EDT...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BEECH GROVE...OR 13 MILES
NORTHWEST OF SHELBYVILLE...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
BOGGSTOWN AROUND 505 PM EDT...
FAIRLAND AROUND 510 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3946 8586 3963 8607 3974 8596 3974 8595
3970 8595 3970 8584 3965 8570
TIME...MOT...LOC 2036Z 301DEG 7KT 3964 8595
CPLocal storm report, Jul 20, 4:44 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
444 PM EDT WED JUL 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 4 NNW OOLITIC 38.94N 86.55W
07/20/2011 LAWRENCE IN TRAINED SPOTTER
DRY OUTFLOW FROM STORM BLEW OFF SCREEN DOOR AND BLEW DOWN
A COUPLE UTILITY POLES
&&
BHHLocal storm report, Jul 20, 4:48 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
448 PM EDT WED JUL 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL OOLITIC 38.89N 86.53W
07/20/2011 U0.25 INCH LAWRENCE IN LAW ENFORCEMENT
DIME SIZE HAIL FELL ACCOMPANIED BY HEAVY RAIN AND GUSTY
WINDS OF UNSPECIFIED STRENGTH
&&
BHHLocal storm report, Jul 20, 4:58 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
458 PM EDT WED JUL 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG OOLITIC 38.89N 86.53W
07/20/2011 LAWRENCE IN LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON TRUNDEN LANE...ONE TREE CRASHED
INTO A HOME
&&
BHHSpecial weather statement, Jul 20, 4:58 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
458 PM EDT WED JUL 20 2011
INZ069-070-202145-
LAWRENCE-MARTIN-
458 PM EDT WED JUL 20 2011
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN LAWRENCE AND MARTIN
COUNTIES UNTIL 545 PM EDT...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BEDFORD...MOVING SOUTHWEST
AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
HURON AROUND 520 PM EDT...
LACY...SHOALS AND ROLAND AROUND 545 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3866 8693 3893 8661 3880 8643 3868 8653
3868 8668 3854 8667 3852 8669 3852 8674
TIME...MOT...LOC 2058Z 038DEG 13KT 3879 8659
KOCHSpecial weather statement, Jul 20, 5:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EDT WED JUL 20 2011
INZ048-056-057-202215-
HANCOCK-RUSH-SHELBY-
528 PM EDT WED JUL 20 2011
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HANCOCK...
NORTHWESTERN RUSH AND NORTHEASTERN SHELBY COUNTIES UNTIL 615 PM
EDT...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF GREENFIELD...OR 18 MILES NORTH OF
SHELBYVILLE...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
CARTHAGE AROUND 550 PM EDT...
MORRISTOWN AROUND 555 PM EDT...
ARLINGTON AROUND 615 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3954 8566 3979 8578 3984 8562 3982 8560
3979 8559 3979 8557 3959 8539
TIME...MOT...LOC 2128Z 333DEG 8KT 3975 8565
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:08 PM EDT | Special Weather Statement | IND | Lawrence | 52 min |
| Jul 19, 10:42 PM EDT | Special Weather Statement | IND | Jennings | 48 min |
| Jul 20, 2:56 PM EDT | Areal Flood Advisory | IND | Brown | 3 hr |
| Jul 20, 3:18 PM EDT | Areal Flood Advisory | IND | Jackson, Lawrence, Monroe | 2 hr |
| Jul 20, 3:57 PM EDT | Special Weather Statement | IND | Lawrence | 48 min |
| Jul 20, 4:31 PM EDT | Areal Flood Advisory | IND | Lawrence | 3 hr |
| Jul 20, 4:36 PM EDT | Special Weather Statement | IND | Shelby | 39 min |
| Jul 20, 4:58 PM EDT | Special Weather Statement | IND | Lawrence, Martin | 47 min |
| Jul 20, 5:45 PM EDT | Areal Flood Advisory | IND | Johnson, Marion, Shelby | 3 hr |
| Jul 20, 5:51 PM EDT | Special Weather Statement | IND | Rush | 39 min |
| Jul 20, 6:11 PM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 49 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.